Jump to content
Hope2001

Lexapro tapering

Recommended Posts

Hope2001

Hi,

 

I have been tapering Lexapro 21 months. I am currently on 0.75mg and will be dropping it to 0.70 soon. I have had huge withdrawal symptoms, all possible ones. This has been so long and awful. I am still on oxazepam 37,5mg for the sleep. This will be next taper.  I need advises for the lexapro tapering plan, how will I taper it when I am on so low dose? I should finish taper during next 5 months.  Any advises?

 

I have made couple tiny drops latelty from 0.8 to 0.75 and now from 0.75 to 0.7.  How long I should hold one dose after tiny drop? 

Lexapro has messed my periods. Can anyone explain why it does that? What would be safe jump off dose? 

 

Share this post


Link to post
Gridley

Welcome to SA, Hope2001.  Congratulation on getting to such a low dose of Lexapro.  What was your original dose and how fast have you been tapering up to this point?

 

We generally recommend tapering by no more than 10% of your current dose every four weeks.   

 

Why taper by 10% of my dosage?

 

The taper rate you describe in your post is within that limit.  However, it is at the very low doses that the taper should be especially slow, either with smaller drops or longer holds or both.  Since you report huge withdrawal symptoms, you might want to slow down a bit.

 

What is withdrawal syndrome.

 

Glenmullen’s withdrawal symptom list.

 

When we take medications, the CNS (central nervous system) responds by making changes over the months and years we take the drug(s). When the medication is discontinued, the CNS has to undo all the changes it made. Rebuilding the neurotransmitter production and reactivating the receptor and transporter cells takes time -- during that rebuilding process symptoms occur.  

 

This explains it really well:

 

Video:  Healing From Antidepressants - Patterns of Recovery 

 

You should hold a minimum of four weeks between each drop.  If the withdrawal symptoms are bad, you should hold longer.  How long have you been holding?

 

You mention finishing within 5 months.  It is better to listen to your body and taper according to how you're feeling rather than use a schedule.

 

We recommend jumping off no higher than 0.1mg, preferably lower.  .05 is a good jumping point.

 

Menstruation problems during withdrawal are very common.

 

We don't recommend a lot of supplements on SA, as many members report being sensitive to them due to our over-reactive nervous systems, but two supplements that we do recommend are magnesium and omega 3 (fish oil). Many people find these to be calming to the nervous system. 

 

Magnesium, nature's calcium channel blocker 

 

Omega-3 fatty acids (fish oil

 

Add in one at a time and at a low dose in case you do experience problems.

 

This is your Introduction topic, where you can answer my questions, ask your own questions and connect with other members.  We're glad you found your way here.

 

 

 

 

Share this post


Link to post
Hope2001

Hi,

 

Thank you for your answers. I printed Glenmuller symptom list and I am following my symptoms according that. 

 

I have had so bad nerve pain during this medication. I have nerve pain on the right side of my face and shoulder and sometimes on right hand and leg. Mainly on face and shoulder. Is there anything to relieve this pain? Does Lexapro cause nerve pain?

 

My eyes and nose are so dry, so dry. Is there any hope that those will return to normal? 

 

I have been holding from 4 to 8 weeks.

Share this post


Link to post
Gridley
5 hours ago, Hope2001 said:

Does Lexapro cause nerve pain?

Neuralgia (nerve pain) is a known side effect of Lexapro.  Side effects generally decrease as the dosage gets smaller.  Has that been the case with you?

 

Dry eyes are a common withdrawal symptom.  These symptoms can come and go.  Eventually they will return to normal.

Share this post


Link to post
Hope2001

My nerve pain varies sometimes it worse and then better. But now I have had couple so bad pain period. 

 

Lexapro ruined my eyes. For it has been all the time when I have had Lexapro and maybe it is even worse in withdrawal. 

I have also breathing difficulties. Have had those on Lexapro and now it seems that they come also when I have make drop. 

Is it common? I kind of cant breath normally.

Share this post


Link to post
Gridley
9 minutes ago, Hope2001 said:

breathing difficulties

 

Breathing difficulties are a common antidepressant withdrawal symptom.  If you will Google survivingantidepressants.org breathing difficulties you will find a number of threads on this subject.  Here's one:

Shortness of breath and other breathing issues - Symptoms ...

Share this post


Link to post
Heath

Hope2001

i too have dry eyes dry sinus and mouth so dry it’s a burning feeling- with lexapro. I had same with Paxil years ago and as I came down and off Paxil the moisture came back. 1 month ago I lowered the lexapro dose by 1.25 mgs and dryness lowered dramatically. But after 4 weeks it seems to be creeping back. I have tried other ssris with other s/e and when I came down and off they went away. Your body will return to normal just give it time. Welcome to SA you are in the right place!

Share this post


Link to post
Hope2001

I am so depressed during my periods. I just feel so black and no hope. I am so desperate and want my old life back. I would give anything to get 3,5 years back when they started this **** for me. I feel so lonely and desperate. No joy or laugh. Just trying to go forward from day to day. I am andry and sad and feels I am going to be lonely for the rest of my life. And sick and not able to function. 

I have gained over 30kg and look like ****. Look like I had been drinking last years. That is how I look. My husband told me he doesnt love me anymore. Hard to see any light anywhere, just deep darkness. 

Share this post


Link to post
Erell

I understand you hope, periods trigger the worst symptoms for me too

I know how hard it is To believe right now while you Feel so bad, but believe me, it does get better.

Only 2 months ago, I have written a post that sounds exactly like yours.

But now I'm functionnal and able To appreciate the beauty of life

You Will too ❤

 

You're not going To be lonely for the rest of your life, because this isnt the rest of your life

This is probably the most rough thing you Will have To go through in your life, but it is only temporary. 

Remember this : it is only temporary  ❤

Share this post


Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy